ITEMS IN AFP WITH KEYWORD:

Drug Adverse Effects

Jul 1, 2015 Issue
NSAID Use Associated with Increased Risk of Serious Bleeding and CV Events After MI [POEMs]

The use of concomitant NSAIDs in adults who receive antithrombotic therapy after MI increases the risk of serious bleeding complications and recurrent adverse CV events. This study found the highest risk among users of celecoxib (Celebrex) and diclofenac, and the lowest risk among users of ibuprofen...


Jun 15, 2015 Issue
Amoxiclav Causes Diarrhea in 1 of 8 Persons Who Take It [POEMs]

The risk of diarrhea is significantly higher with amoxicillin/clavulanate (amoxiclav; Augmentin) than placebo, with a number needed to treat to harm (NNTH) of 8, which is not dissimilar from the number needed to treat for conditions such as otitis media. Contrary to popular belief, the risks of naus...


Feb 1, 2015 Issue
Benzodiazepines and Alzheimer Disease [AFP Journal Club]

Benzodiazepine exposure over the preceding five years seems to be associated with an increased likelihood of an Alzheimer disease diagnosis. A dose-response gradient also seems to exist.


Jan 15, 2015 Issue
Skin Sloughing and Lip Lesions After a Recent Foot Procedure [Photo Quiz]

A woman taking an antibiotic presented with fever, blistering on her lips, and progressive sloughing of skin. She also had diffuse muscle aches and increased pigmentation and edema on her face. Laboratory tests revealed new acute renal insufficiency.


Mar 15, 2014 Issue
PPIs, Childhood Asthma, and the Problem of Therapeutic Creep [AFP Journal Club]

The use of a therapy in patients one would intuitively think might benefit, but in whom no benefit has been documented, is called therapeutic creep. The use of proton pump inhibitors for poorly controlled asthma is an example of this phenomenon.


Feb 1, 2014 Issue
Pruritic Skin Rash and Fever [Photo Quiz]

Photo Quiz presents readers with a clinical challenge based on a photgraph or other image.


Nov 15, 2013 Issue
Risks of Bisphosphonate Use [FPIN's Clinical Inquiries]

Bisphosphonates are associated with a small risk of atypical femoral shaft fractures, which increases with duration of use. Bisphosphonates are associated with a small risk of osteonecrosis of the jaw, which is more common in patients who are older, female, or have poor dental hygiene or cancer.


Mar 1, 2013 Issue
Reducing the Risk of Adverse Drug Events in Older Adults [Article]

Adverse drug events occur in 15 percent or more of older patients presenting to offices, hospitals, and extended care facilities. These events are potentially preventable up to 50 percent of the time. Common serious manifestations include falls, orthostatic hypotension, heart failure, and delirium. ...


Mar 1, 2013 Issue
Spontaneous Hematomas [Photo Quiz]

Photo Quiz presents readers with a clinical challenge based on a photograph or other image.


Jul 15, 2012 Issue
The "ARB-MI Paradox": Real or a Fluke? [AFP Journal Club]

The Journal Club authors discuss what factors make this meta-analysis, designed to determine whether the ARB-MI paradox is real or a statistical fluke, successful.


Pages: Previous 1 2 3 4 5 Next


Email Alerts

Don't miss a single issue. Sign up for the free AFP email table of contents.

Sign Up Now